MAUDE Adverse Event Report: SCITON INC. JOULE; POWERED LASER SURGICAL INSTRUMENT

SCITON INC. JOULE; POWERED LASER SURGICAL INSTRUMENT
Model Number JOULE
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Blister (4537); Skin Infection (4544)
Date of Event 04/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2026: bbl heroic demo training was performed on patient's face.Settings: 532+ @2.5mj & 3ms, 40% & 15c, 2 base passes on full face & assessed.Minimal erythema noted so 2 more passes were tolerated well.Total pulses on face were 525.640s skin smooth was performed on her cheeks & neck (50 pulses total).Bbl chest demo training: 532 nm @ 2 mj, 5 ms, 40% overlap, 15°c.Performed 2 base passes and assessed.No significant erythema noted, and patient reported the treatment was very comfortable.Completed an additional 2 passes at the same settings with minimal visible skin response.Increased settings to 5 mj, 8 ms, 10% overlap, 15°c.Using the 15x15 adapter, treated pigment areas on the center chest and left chest with 2 passes.Minimal skin response observed.Switched to 515 nm @ 8 j, 20 ms, spot mode, 15°c with the 15x15 adapter.Performed passes over lighter pigment areas and used the zimmer adjacent to the handpiece for additional cooling.Patient reported no discomfort during or after demo.Mild skin response was noted on the left chest, and additional post-treatment cooling was provided with the zimmer for several minutes.Post-demo care: patient, sciton sales rep, and conference attendee np approached sciton clinical team member to evaluate patient's skin post bbl heroic demo.Sciton clinical noted irregular texture and erythema of the treatment area.Sciton clinical recommended an ice pack for her chest and light skincare to soothe and protect.The alastin representative was available and provided a small sample of their soothe and protect.Sciton kol observed the patient several hours later and indicated he thought she would heal nicely and inquired whether she had a following physician for any prescriptions needed.Onsite healthcare providers attending the training observed the patient as they were in the vicinity on the treatment day, on (b)(6) 2026.On (b)(6) 2026: sciton kol called in a prescription for triamcinolone bid at the request of patient.Patient to only use vinegar soaks, vaseline, and triamcinolone.Patient admitted to adding velez hypochlorous spray and covering the areas with a bandage.On (b)(6) 2026: sciton clinical received photos from the patient via text message, patient continues wound care at home.Patient informed sciton clinical that she has an autoimmune disorder for which she takes dupixent daily.On (b)(6) 2026: patient stated that the area is starting to get warm and red.She reached out to her personal dermatologist who prescribed doxycycline.Later in the day, the patient reported that she is doing "ok" and the one large blister burst and is pretty raw.She's starting the antibiotics and following up with her personal dermatologist in 2 weeks.On (b)(6) 2026: sciton clinical followed up with patient via text message.The patient reported no changes and no fever.Cool compress for comfort was suggested.On (b)(6) 20/26: sciton clinical followed up with patient via text message.Patient reported that she's doing better today, the heat has died down a bit, but now she's getting itchy which is a positive development and indicates healing.Advised continuing the medication and call sciton clinical if she needed any assistance.On (b)(6) 2026: sciton clinical followed up with patient via text message.Same routine, still some blisters and weeping.Patient text message the photos to sciton clinical.She's no longer performing vinegar soaks, not applying triamcinolone to the open blisters.Using a cln wash, velez spray, and vaseline on the weeping blisters.Applying triamcinolone on the remaining areas.Patient is concerned about a few spots.Sciton clinical sent the photos to sciton kol who didn't feel the site was infected and suggested to keep the area moisturized.On (b)(6) 2026: sciton clinical followed up with patient via text message.Patient stated she wasn't ok.Sciton clinical asked her if she had time to speak, she said she has an appointment with her therapist and volunteered that she suffers from body dysmorphic disorder.Sciton clinical spoke with patient on phone at 2pm (eastern).Patient mentioned that 4 areas on her chest were oozing and there appeared to be a yellow exudate on the gauze.Patient mentioned all other areas look ok and that she will send the updated photos.She made an appointment to follow up with her dermatologist next week.On (b)(6) 2026: sciton clinical followed up with patient via text message.Patient mentioned that the blisters are looking a little redder today.The middle one is painful and puss filled.She's cleaning it with hypochlorous and keeping it open to air.Sciton clinical showed the photo to sciton's kol who felt she was healing well, and if concerned to see her dermatologist.On (b)(6) 2026: sciton clinical followed up with patient via text message.Patient's dermatologist is sending her silvadene cream.She states that she is getting itchy red welts around the blisters and the blisters are still yellow and goopy.Patient reported that it looks worse than yesterday.Photos were sent to sciton clinical via text message.Sciton clinical advised the patient to begin using the silvadene cream as soon as she gets it on the open areas, triamcinolone can be used on the other areas.On (b)(6) 2026: sciton clinical followed up with patient via text message.Patient stated that the infection is finally gone and the wounds are starting to heal with the use of silvadene cream.She stated that she has hyperpigmentation in the generalized area and is hoping it lightens up over the next few weeks.Sciton clinical let her know that we would continue to communicate throughout her healing.Updated photos were sent to sciton clinical via text message.On (b)(6) 2026: sciton clinical followed up with patient via text message.Patient followed up with her dermatologist.Wounds are currently closed and progressing well.On (b)(6) 2026: sciton clinical followed up with patient via text message.Patient provided a request for reimbursement of medical expenses and payment for more treatments on her face.Sciton clinician's assessment: burns likely the result of over-treatment to the chest area.Patient is healing well now.
 
Event or Problem Description
Bbl heroic demo to chest resulted in small burns.

Brand Name
JOULE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer (Section G)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer Contact
jay patel
925 commercial street
palo alto, CA 94303
6504939155
MDR Report Key25263002
Report Number2953696-2026-00059
Device Sequence Number9703487
Product Code GEX
UDI-Device Identifier00863249000305
UDI-Public0863249000305
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberJOULE
Device Lot Number18317
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2026
Initial Report FDA Received Date05/22/2026
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale